Alert archive / Arizona / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 7, 2006, 12:32 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2006, 12:32 PM MST (19:32 UTC)
- Expired
- Jul 7, 2006, 9:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 12:25 PM MST, 7 minutes earlier.
Area forecast discussion, Jul 7, 12:25 PM MST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST FRI JUL 7 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK. && .UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL 9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES 19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY. && .PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 19/30/32/33/34/35 UNTIL 9PM. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 6:20 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 620 AM MST FRI JUL 7 2006 AZZ029-031>035-080130- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 620 AM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PORTIONS OF SOUTHEAST ARIZONA. MORE THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES. THE ATMOSPHERE IS SLIGHTLY MORE UNSTABLE THAN YESTERDAY AND MORE SUNSHINE TODAY WILL MEAN FURTHER DESTABILIZATION. ABUNDANT MOISTURE REMAINS IN PLACE BOTH AT THE SURFACE AND ALOFT. THUS EXPECT THE STRONGER THUNDERSTORMS TO BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND DOWNBURST WIND GUSTS TO 60 MPH. BECAUSE MUCH OF THE AREA HAS RECEIVED SIGNIFICANT RAIN OVER THE PAST SEVERAL DAYS...ISOLATED FLASH FLOODING WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-080130- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 620 AM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REDEVELOP AS THE DAY PROGRESSES. THE BEST DYNAMICS WILL TRANSITION NORTHEAST INTO GRAHAM AND GREENLEE COUNTIES DURING THE AFTERNOON HOURS...AN AREA WHICH HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE PAST 12 HRS AND SIGNIFICANT AMOUNTS OVER THE PAST 3 DAYS. THUS...FLASH FLOODING WILL BE A THREAT THIS AFTERNOON. ADDITIONALLY...EXPECT THE STRONGER THUNDERSTORMS TO BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN...SMALL HAIL...AND DOWNBURST WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A REPOSITIONING OF THE UPPER HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT...BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 7, 1:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 7, 1:51 PM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Jul 7, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 7, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 23 min |
| Jul 7, 3:38 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 7, 4:42 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 33 min |
Nearby
Flash Flood Watches in Arizona, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.